NEW STUDY! Parasym Plus™ for Multiple Sclerosis › Forums › PrettyIll.com Discussion › EDS/MS/Chiari › Diamox and Topirimate side effects, lumbar punctures and shunts
- This topic has 5 replies, 2 voices, and was last updated 8 years, 5 months ago by grumpy.
December 18, 2014 at 2:29 am #761
I can’t take Diamox for more than 3 days as it makes me suicidally depressed, same for Topirimate. I have well controlled high blood pressure from autoimmune kidney disease and POTS and don’t want to use the other suggested drug (can’t remember the name). Neuro insisted on lumbar puncture which was normal range (15cm of whatever it is) but amazingky it made me drastically better for 4 days afterwards – neuro will not refer me to neuro surgeon.
1 Diamox helps but not cures me and I do mean suicidal… could a shunt help?
At my wits end with doctors and lack of help for this problem that has destroyed any semblance of normal life now. EDS gives me loads of problems but this is something else and been going on years. I am scared for the future.
I bought your book during the night and will make my way through it. It looks to be ideal although a paper copy would be great to give to neurologist. The blue italic writing is very hard to read, a clearer more normal font would help a lot, can you change it?
BrianDecember 18, 2014 at 4:41 pm #5184Dr. DianaKeymaster
Hi Grumpy, Some of us do end up with shunts and many get relief. As you’ll see in the book, VP shunts can also cause induced Chiari, however, which can make us worse. Induced Chiari can also cause false low readings on an LP, which I suspect is happening to many of us. Ugh. For many, high ICP is transient, and we are able to avoid shunts (and their many complications) by managing with medicine for a while (did you try low salt diet, steroids?). Did your doctor check you for disorders of clotting (it’s all in the book). About the book — we didn’t go with a paper copy because the cost of color was outrageous (and black and white limited the photographs too much). I noticed the blue was hard to read, too (which is sad because it is my favorite part)! We’ll see what we can do, OK? Honestly, our efforts are going toward publishing in peer-reviewed journals. Most of us have difficulty getting our doctors to read journal articles, not to mention books for lay persons! It’s a juggle, certainly. Hang in, OK? Big hug…December 18, 2014 at 6:52 pm #5185
Thanks for that, Haven’t tried low salt (not that I eat a lot) or steroids. Steroids would probably sort my autoimmune kidney problem too but have had no luck getting refer because my renal function is still ok.
Will work my way through the book and find about induced chiari. Is there any particular EDS related reason why lumbar puncture pressure should appear normal even with proven high pressure symptoms?
The book. The blue bits are so hard to read that I jump past them…a change would help and should be relatively easy in a PDF shouldn’t it?
I have had 4 surgeries for other EDS related things (one worked well, the others didn’t) in the last year and another one for a shunt doesn’t appeal but am struggling so much with it all that I would do anything to sort it.
Clotting. Had two proven DVTs, last one when on Fragmin in hospital but no referral to specialist. Now on Warfarin for ever but have had trouble getting consistent level and still being tested every four or five days, quite tiresome but better than getting DVT. EDSers seem to get sticky blood problems…
On another direction: I have recently spent nearly two weeks in hospital after urology op (that didn’t help but didn’t really expect it to) and nasty infection …I really enjoyed the rest and felt much calmer. Had sudden realisation why…I was allowed to be ill and allowed not to cope…I have spent the last 20 years pretending to be normal and pretending to cope with pain, tiredness and pretending I could work too. It was so good just to just be allowed to be ill for a while.
Thanks for the book. Have past link to my lovely local doctor, the first to be interested enough to find out about EDS etc and willing to refer me to the dpctors my research has found.
All the best for Christmas.
BrianDecember 19, 2014 at 7:38 pm #5186
Confused…1 dose of 250mg of Diamox helps with headache the next day but not everything else related to it…but also makes me irritable with everyone,,,would taking one every other day gradually help without the side effects?
Grump BrianDecember 20, 2014 at 12:48 pm #5187Dr. DianaKeymaster
Grumpy, I’m glad that Diamox is helping you! I had to fiddle with my dose quite a bit, too, and often use it only part-time. I’ve been able to go off of it for years at a time, also. Did you try breaking your tablet into two (or even four) smaller doses? trying half of the dose per day? You may do well alternating days — there is only one way to find out! 😉 I’m sure your doctor will tell you to be aware of your electrolytes if you change your dose for any length of time, OK?December 20, 2014 at 1:21 pm #5188
hi. Neither neurologist or general practitioner (GP) has mentioned electrolytes or Co2 levels….have emailed link to your book to my GP.
Will try few days of spitting tablets in half…not easy with these sort though…
Took one 250mg yesterday and have been irritable monster today….
- You must be logged in to reply to this topic.